Alert archive / Indiana / Special Weather Statements in 2016

Special Weather Statement, NWS Northern Indiana

March 31, 2016Elkhart County, Indiana; Saint Joseph County, Michigan

NWS Northern Indiana issued this special weather statement at Mar 31, 2016, 5:51 PM EDT for Elkhart County, Indiana; Saint Joseph County, Michigan. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 31, 2016, 5:51 PM EDT (21:51 UTC)
Expired
Mar 31, 2016, 6:30 PM EDT
In force
39 min
Issued by
NWS Northern Indiana

Counties Elkhart County, IN, Saint Joseph County, MI

The radar

The Northern Indiana radar (KIWX), 40 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 9.9 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2016-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2016-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 464 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
476 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
464 m²/s²
0-3 km storm-relative helicity
478 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

098 
WWUS83 KIWX 312151
SPSIWX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
551 PM EDT THU MAR 31 2016
 
INZ004>006-014-MIZ078>080-312230-
MARSHALL-ST. JOSEPH-LAGRANGE-ELKHART-BRANCH-ST. JOSEPH-CASS-
551 PM EDT THU MAR 31 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN ST.
JOSEPH...NORTHEASTERN MARSHALL...ELKHART...NORTHWESTERN LAGRANGE...
NORTHWESTERN BRANCH...ST. JOSEPH AND SOUTHEASTERN CASS COUNTIES...

AT 550 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR SCHOOLCRAFT TO NEAR LAKEVILLE...AND MOVING EAST
AT 35 MPH.

WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
ELKHART...MISHAWAKA...GOSHEN...STURGIS...THREE RIVERS...SIMONTON
LAKE...DUNLAP...GRANGER...MIDDLEBURY...OSCEOLA...CONSTANTINE...
WAKARUSA...BRISTOL...UNION CITY...WHITE PIGEON...CENTREVILLE...
COLON...LAKEVILLE...NEW PARIS AND BENTON.

THIS INCLUDES INTERSTATE 80 IN INDIANA BETWEEN MILE MARKERS 87 AND
119.
 
&&

LAT...LON 4150 8574 4144 8640 4207 8568 4207 8507
TIME...MOT...LOC 2150Z 266DEG 31KT 4205 8562 4151 8624 
$$

NWS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Mar 31, 3:26 PM EDT, 2 hours 25 minutes earlier.

Area forecast discussion, Mar 31, 3:26 PM EDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
326 PM EDT THU MAR 31 2016

.SYNOPSIS...
ISSUED AT 1239 PM EDT THU MAR 31 2016

SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH LATE THIS AFTERNOON
AND EVENING WITH ISOLATED SEVERE WEATHER POSSIBLE. THE BEST
CHANCES FOR SEVERE WEATHER ARE SOUTH OF US-30 AND WEST OF I-69.
COLDER WEATHER WILL SETTLE IN FRIDAY AND INTO THE WEEKEND WITH
HIGHS ONLY IN THE 40S WITH A CHANCE OF RAIN OR SHOW SHOWERS FRIDAY
NIGHT AND PERSISTING THROUGH SUNDAY NIGHT.

&&

.SHORT TERM...(LATE THIS AFTERNOON INTO TONIGHT)
ISSUED AT 324 PM EDT THU MAR 31 2016

MAIN FOCUS REMAINS ON TIMING AND INTENSITY OF CONVECTION TO MOVE
EAST THROUGH AREAS WEST OF I-69 4-7 PM AND POINTS EAST 6-9 PM.
INCREASED MID LEVEL FORCING/COOLING ON THE NOSE OF A 100 KT 5H
JET...AND WEAK BOUNDARY LAYER DESTABILIZATION WITHIN MOIST WARM
SECTOR...HAS BEEN ENOUGH TO GENERATE LINE(S) OF CONVECTION ALONG AND
IN ADVANCE OF A TRAILING COLD FRONT AND PRE-FRONTAL TROUGH JUST WEST
OF THE FORECAST AREA AS OF 18Z. HIGH CONFIDENCE FOR THIS ACTIVITY TO
HOLD TOGETHER EAST THROUGH THE AREA AS SHORTWAVE AND ELONGATED SFC
REFLECTION LIFT NORTHEAST THROUGH MI...FORCING COLD FRONT AND
LEADING/NARROW LOW LEVEL MOISTURE PLUME THROUGH. THE SEVERE THREAT
CONTINUES TO LOOK ISOLATED AT BEST GIVEN A MARGINAL CAPE PROFILE IN
ADVANCE OF THE FRONT...ALTHOUGH HIGHLY SHEARED ENVIRONMENT SUPPORTS
GOING LOW RISK (5-15%) FOR HAIL GIVEN STEEPENING LAPSE RATES WITHIN
HAIL GROWTH ZONE AND ISO DAMAGING WINDS > 45 MPH PER STRONG
BACKGROUND FLOW. TORNADO THREAT EVEN LOWER GIVEN ELONGATED
NATURE/FARTHER NORTH TRACK OF THE SFC LOW PREVENTING MUCH BACKING.
COOLER/DRIER AIR WILL FILTER IN POST FRONTAL TONIGHT AS MI SHORTWAVE
EXITS NE INTO SOUTHEAST CANADA AND TRAILING PV ANOMALY DROPS
SOUTHEAST INTO IA. LOW CLOUDS WILL LIKELY BUILD BACK IN OVERNIGHT
NEAR A SWD SAGGING SECONDARY TROUGH.

&&

.LONG TERM...(FRIDAY THROUGH THURSDAY)
ISSUED AT 324 PM EDT THU MAR 31 2016

SEVERAL FAST MOVING SHORT WAVES TO WATCH IN THE LONG TERM PERIOD
WITH PCPN TYPE AND TEMPERATURES BEING PROBLEMATIC GIVEN SMALL
WAVELENGTHS AND FAST NATURE TO THESE SYSTEMS. OVERALL THEME OF
THIS LONG TERM WILL BE BELOW NORMAL TEMPERATURES AND GENERALLY
LIGHT MIXED PRECIPITATION CHANCES.

DAMPENING SHORT WAVE TO MOVE THROUGH THE AREA FRIDAY WITH MODEST
DPVA AND MOISTURE ADVECTION AHEAD OF IT. FAST MOVING JET STREAK
LOOKS TO DEVELOP WITH LEFT FRONT QUAD PROVIDING UPPER LEVEL
DIFFLUENCE MID DAY FOR SHOWER DEVELOPMENT. CANNOT RULE OUT THUNDER
GIVEN COLD POOL BUT WILL NOT INTRODUCE AT THIS POINT. PCPN TYPE
LOOKS TO BE PRIMARILY RAIN WITH BOUNDARY LAYER APPEARING WARM ENOUGH
TO MELT ANY FROZEN PCPN. 850MB TEMPS IN THE -1C TO -4C RANGE BUT
1000-850MB THICKNESS VALUES ABOVE CRITICAL 1300M.
HOWEVER...EVAP/DYNAMIC COOLING WITH ANY STRONGER AREAS OF ASCENT
COULD BE ENOUGH FOR BRIEF ISOLATED SNOW SHOWERS OR GRAUPEL IN THE
NORTH WITH THE RAIN. FOR NOW GIVEN AFTERNOON TIMING PLAN TO KEEP
PCPN ALL LIQUID. MUCH COLDER AIR THEN SWEEPS IN BEHIND ASSOCIATED
COLD FRONT FRIDAY EVENING. CHANCES FOR MIXED PCPN EARLY THEN LIGHT
SNOW SHOWERS WITH RESIDUAL MOISTURE AND TRAJECTORIES OFF OF LAKE
MICHIGAN.

POTENT SHORT WAVE TO THEN RACE ACROSS THE GREAT LAKES SATURDAY WITH
INCREASING MOISTURE AND ASCENT SOUTH OF LOW TRACK. LIGHT PCPN AGAIN
LIKELY ESPECIALLY NORTHEAST. TRAJECTORIES BECOME FAVORABLE OFF THE
LAKE WITH DELTA T VALUES INTO MID AND UPPER TEENS LATER SAT INTO
EARLY SAT EVENING. SYNOPTIC MOISTURE STILL IN QUESTION BUT
INSTABILITY AND FLOW REMAINS FAVORABLE WITH NAM12 SHOWING A DECENT
925MB OMEGA PLUME. BUFKIT HAS A NICE WINDOW LATE AFTERNOON INTO
EVENING WITH RISING INVERSION HEIGHTS TO 10KFT AND GOOD LIFT
COLLOCATED WITH SATURATED DGZ. COULD SEE SOME NARROW BANDS OF BRIEF
SNOW SHOWERS PROVIDING SOME MINOR ACCUMS ON GRASSY AREAS IF THESE
PARAMETERS COME TOGETHER.

ANOTHER SHORT WAVE MONDAY WITH LOW STILL LOOKING TO TRACK ACROSS OUR
NORTH. WARM AIR ADVECTION SURGE TO BRIEFLY WARM SFC TEMPS BUT STRONG
COLD AIR ADVECTION RETURNS IN WAKE OF THIS WAVE. HIGH PRESSURE OVER
THE REGION EARLY TUESDAY COULD GIVE US A VERY COLD MORNING WITH LOWS
WELL INTO THE 20S AND OUTSIDE SHOT AT SOME TEENS IN THE FAR NORTH.
YET ANOTHER SHORT WAVE IN THE WAVE TRAIN FOR WEDNESDAY WITH BRIEF
WARMUP FOLLOWED BY ANOTHER COLD SURGE.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 1239 PM EDT THU MAR 31 2016

LOW MVFR CIGS WITHIN MOIST WARM SECTOR SHOULD GRADUALLY LIFT INTO
HIGH MVFR OR LOW VFR BY MID-LATE AFTN AS DEEPER DIURNAL MIXING
ENSUES. THIS PROCESS SHOULD ALSO ALLOW FOR STRONGER WIND GUSTS
NEAR 30 KNOTS THIS AFTERNOON. A ROUND OF SHOWERS/SCT STORMS
SHOULD ACCOMPANY A COLD FRONTAL PASSAGE MID-LATE AFTN AS SHORTWAVE
AND ATTENDANT SFC REFLECTION TRACK NE INTO THE LOWER/CENTRAL
GREAT LAKES AND BOUNDARY LAYER DESTABILIZES SOME. WINDS
VEER/DIMINISH MORE WESTERLY POST-FRONTAL TONIGHT WITH LOW (MVFR
FUEL ALT) STRATOCU EXPECTED TO FILL BACK IN FROM NW TO SE
OVERNIGHT.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR LMZ043-046.

&&

SYNOPSIS...BENTLEY
SHORT TERM...STEINWEDEL
LONG TERM...LASHLEY
AVIATION...STEINWEDEL

VISIT US AT WW.WEATHER.GOV/IWX

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Mar 31, 5:54 AM EDT, 11 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
554 AM EDT THU MAR 31 2016

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-011000-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...NAPPANEE...
LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...KENDALLVILLE...
LIGONIER...ALBION...AUBURN...GARRETT...KNOX...NORTH JUDSON...
BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH...
BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...WINONA LAKE...
SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY...
FORT WAYNE...NEW HAVEN...MONTICELLO...MONON...BROOKSTON...
LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...WABASH...
NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN...
DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY...
MONTPELIER...PORTLAND...DUNKIRK...NILES...BENTON HARBOR...
ST. JOSEPH...FAIR PLAIN...BENTON HEIGHTS...BUCHANAN...PAW PAW LAKE...
DOWAGIAC...CASSOPOLIS...MARCELLUS...STURGIS...THREE RIVERS...
WHITE PIGEON...MENDON...COLDWATER...BRONSON...HILLSDALE...
JONESVILLE...LITCHFIELD...BRYAN...EDGERTON...WAUSEON...ARCHBOLD...
SWANTON...DELTA...DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON...
DESHLER...LIBERTY CENTER...PAULDING...ANTWERP...PAYNE...OTTAWA...
LEIPSIC...COLUMBUS GROVE...CONTINENTAL...PANDORA...VAN WERT...
OHIO CITY...LIMA...SPENCERVILLE
554 AM EDT THU MAR 31 2016 /454 AM CDT THU MAR 31 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE LIKELY THIS AFTERNOON. SOME OF THESE STORMS MAY
BE SEVERE WITH LARGE HAIL AND ISOLATED DAMAGING WINDS...ESPECIALLY
WEST OF INTERSTATE 69.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WINDY CONDITIONS ARE LIKELY SATURDAY WITH GUSTS OVER 45 MPH
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-011000-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
554 AM EDT THU MAR 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE
WATERS OF SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SEVERE STORMS ARE POSSIBLE LATE THIS AFTERNOON WITH LARGE HAIL AND
WIND GUSTS TO 50 KNOTS.

SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED INTO TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE EXPECTED THIS WEEKEND.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Local storm report, Mar 31, 4:55 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
455 PM EDT THU MAR 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0443 PM     HAIL             3 WNW BARODA            41.97N 86.53W
03/31/2016  E0.50 INCH       BERRIEN            MI   TRAINED SPOTTER

            PEA TO HALF INCH DIAMETER HAIL

&&

PBM
Special weather statement, Mar 31, 5:17 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
517 PM EDT THU MAR 31 2016

INZ008-016-017-312145-
NOBLE-KOSCIUSKO-WHITLEY-
517 PM EDT THU MAR 31 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WHITLEY...
SOUTHWESTERN NOBLE AND CENTRAL KOSCIUSKO COUNTIES...

AT 517 PM EDT...A STRONG THUNDERSTORM WAS OVER WARSAW...MOVING
NORTHEAST AT 50 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
WARSAW...WINONA LAKE...NORTH WEBSTER...PIERCETON...ETNA...LEESBURG...
CROMWELL...CLAYPOOL...OSWEGO...BIG BARBEE LAKE...WOOSTER...KNAPP
LAKE...ATWOOD...MONOQUET...LITTLE CHAPMAN LAKE...BIG CHAPMAN LAKE...
HOFFMAN LAKE...TIPPECANOE LAKE...CLUNETTE AND JAMES LAKE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4144 8559 4125 8555 4112 8591 4129 8601
TIME...MOT...LOC 2117Z 244DEG 44KT 4124 8587

BENTLEY
Local storm report, Mar 31, 5:26 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
526 PM EDT THU MAR 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TSTM WND GST     WARSAW                  41.24N 85.85W
03/31/2016  E50 MPH          KOSCIUSKO          IN   PUBLIC

            ALSO DIME SIZE HAIL

&&

PBM
Special weather statement, Mar 31, 5:34 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
534 PM EDT THU MAR 31 2016

INZ012>015-020-312200-
STARKE-MARSHALL-WHITE-FULTON-PULASKI-
534 PM EDT THU MAR 31 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN FULTON...
SOUTHEASTERN STARKE...PULASKI...NORTHERN WHITE AND MARSHALL
COUNTIES...

AT 533 PM EDT /433 PM CDT/...A LINE OF STRONG THUNDERSTORMS WAS ALONG
A LINE EXTENDING FROM NEAR KNOX TO NEAR WOLCOTT...AND MOVING EAST AT
55 MPH.

WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
PLYMOUTH...BREMEN...KNOX...WINAMAC...BOURBON...MONON...ARGOS...
CULVER...WOLCOTT...FRANCESVILLE...PULASKI...WALNUT...OAK GROVE...
RIPLEY...KEWANNA...MONTEREY...OBER...BELL CENTER...LEITERS FORD AND
LAKE OF THE WOODS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4078 8710 4084 8705 4084 8699 4091 8699
      4091 8693 4097 8693 4135 8660 4148 8617
      4148 8606 4117 8617 4091 8650 4091 8658
      4084 8659 4074 8710
TIME...MOT...LOC 2133Z 251DEG 50KT 4132 8656 4082 8700

NWS
Special weather statement, Mar 31, 5:44 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
544 PM EDT THU MAR 31 2016

INZ009-018-OHZ004-015-312215-
ALLEN-DE KALB-DEFIANCE-PAULDING-
544 PM EDT THU MAR 31 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN DE KALB...
NORTHEASTERN ALLEN...NORTHWESTERN DEFIANCE AND NORTHWESTERN PAULDING
COUNTIES...

AT 543 PM EDT...A STRONG THUNDERSTORM WAS OVER GRABILL...OR 8 MILES
NORTH OF NEW HAVEN...MOVING EAST AT 55 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FORT WAYNE...NEW HAVEN...HICKSVILLE...ANTWERP...WOODBURN...GRABILL...
LEO-CEDARVILLE...FARMER...CECIL...CUBA...MARK CENTER...THE BEND...
WALLEN...SPENCERVILLE IN DEKALB COUNTY AND HARLAN.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 469 BETWEEN MILE MARKERS 21 AND 30.
 INTERSTATE 69 IN INDIANA BETWEEN MILE MARKERS 310 AND 318.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4119 8448 4105 8516 4117 8521 4136 8479
      4142 8456
TIME...MOT...LOC 2143Z 251DEG 49KT 4119 8498

NWS
Special weather statement, Mar 31, 5:51 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
551 PM EDT THU MAR 31 2016

INZ004>006-014-MIZ078>080-312230-
MARSHALL-ST. JOSEPH-LAGRANGE-ELKHART-BRANCH-ST. JOSEPH-CASS-
551 PM EDT THU MAR 31 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN ST.
JOSEPH...NORTHEASTERN MARSHALL...ELKHART...NORTHWESTERN LAGRANGE...
NORTHWESTERN BRANCH...ST. JOSEPH AND SOUTHEASTERN CASS COUNTIES...

AT 550 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR SCHOOLCRAFT TO NEAR LAKEVILLE...AND MOVING EAST
AT 35 MPH.

WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
ELKHART...MISHAWAKA...GOSHEN...STURGIS...THREE RIVERS...SIMONTON
LAKE...DUNLAP...GRANGER...MIDDLEBURY...OSCEOLA...CONSTANTINE...
WAKARUSA...BRISTOL...UNION CITY...WHITE PIGEON...CENTREVILLE...
COLON...LAKEVILLE...NEW PARIS AND BENTON.

THIS INCLUDES INTERSTATE 80 IN INDIANA BETWEEN MILE MARKERS 87 AND
119.

&&

LAT...LON 4150 8574 4144 8640 4207 8568 4207 8507
TIME...MOT...LOC 2150Z 266DEG 31KT 4205 8562 4151 8624

NWS

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 3:21 PM EDTSpecial Weather StatementIWXLaPorte24 min
Mar 31, 3:54 PM EDTSpecial Weather StatementIWXSaint Joseph36 min
Mar 31, 4:04 PM EDTGale WatchIWX30 hr
Mar 31, 4:40 PM EDTSpecial Weather StatementIWXLaPorte35 min
Mar 31, 5:17 PM EDTSpecial Weather StatementIWXKosciusko28 min
Mar 31, 5:34 PM EDTSpecial Weather StatementIWXMarshall, Pulaski, Starke26 min
Mar 31, 5:44 PM EDTSpecial Weather StatementIWXAllen31 min
Mar 31, 6:03 PM EDTSpecial Weather StatementIWXCass, Fulton, Marshall27 min
Mar 31, 6:37 PM EDTSpecial Weather StatementIWXLaGrange, Steuben38 min
Mar 31, 3:10 PM EDTSpecial Weather StatementIWXVan Buren35 min
Mar 31, 4:30 PM EDTSpecial Weather StatementIWXBerrien30 min
Mar 31, 7:16 PM EDTSpecial Weather StatementIWXHillsdale29 min

Nearby

Special Weather Statements in Indiana, 2016Special Weather Statements in Michigan, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.